Alert archive / New Mexico / Special Weather Statements in 2011
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 9, 2011, 2:49 PM MDT for Curry County, Roosevelt County, New Mexico. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2011, 2:49 PM MDT (20:49 UTC)
- Expired
- Aug 9, 2011, 3:15 PM MDT
- In force
- 26 min
- Issued by
- NWS Albuquerque, NM
Counties Curry County, NM, Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 31 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 1981 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
011
WWUS85 KABQ 092049
SPSABQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
249 PM MDT TUE AUG 9 2011
NMZ535-536-092115-
CURRY COUNTY-ROOSEVELT COUNTY-
249 PM MDT TUE AUG 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR CURRY AND CENTRAL ROOSEVELT
COUNTIES THROUGH 315 PM MDT...
AT 247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG OUTFLOW BOUNDARY ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
BELLVIEW TO 5 MILES WEST OF RANCHVALE TO 12 MILES NORTH OF ELIDA...
AND MOVING NORTHWEST AT 10 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS ACTIVITY.
AREAS AFFECTED BY THESE STORMS INCLUDE...SAINT VRAIN...BELLVIEW...
BROADVIEW...MELROSE AND FLOYD.
THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.
&&
LAT...LON 3483 10304 3455 10305 3442 10325 3399 10341
3412 10381 3457 10360 3490 10321
TIME...MOT...LOC 2048Z 119DEG 8KT 3474 10309 3448 10341
3411 10359
$$
DPORTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:20 AM MDT, 11 hours 29 minutes earlier.
Area forecast discussion, Aug 9, 3:20 AM MDT, 11 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 320 AM MDT TUE AUG 9 2011 .DISCUSSION... FORECAST MODELS DEPICT A RATHER MURKY...SLOW MOISTENING FROM THE SW AND...DUE TO A COUPLE OF BACK DOOR FRONTS OVER THE NEXT 4 TO 5 DAYS...SOME MOISTENING FROM THE E/NE. BUT THE MODELS HAVE BEEN VARYING JUST ENOUGH FROM RUN TO RUN ON TIMING AND EXTENT OF THIS WETTING UP...AT LEAST IN PART DUE TO MINOR TO MODERATE HIGH PRESSURE CENTROID SHIFTS IN LOCATION WHICH ESPECIALLY IMPACTS HOW MUCH MOISTURE CAN INFILTRATE FROM THE S AND SW. THIS MIGHT NOT NORMALLY HAVE AS MUCH IMPACT ON MOISTURE RETURN IF IT WAS NOT FOR THE FACT THAT THE HIGH IS EITHER RIGHT OVER OR VERY NEAR NM THE REST OF THE WEEK AND INTO THE WEEKEND. SO IT MAKES FOR A LOW CONFIDENCE PRECIPITATION FORECAST. WHILE THERE IS GENERALLY INDICATED TO BE AT LEAST A LITTLE AREAL INCREASE IN PRECIP COVERAGE BETWEEN TUE AND WED THE TREND IS MORE VARIABLE BETWEEN WED AND FRI ON MOST MODELS AND IN FACT THERE IS A SIGNIFICANT PULLBACK IN COVERAGE SHOWN BY THE EUROPEAN MODEL GOING FROM THU TO FRI. THUS...WHILE HAVE KEPT THE INHERITED GENERAL INCREASE IN COVERAGE GOING BETWEEN WED AND FRI IN THE GRIDS...HAVE PARED IT BACK SLIGHTLY. FRANKLY WOULD NOT BE SURPRISED IF THERE IS NO MAJOR INCREASE IN COVERAGE BETWEEN WED AND FRI...BUT SO MUCH DEPENDS ON EVEN SUBTLE SHIFTS IN THE UPPER HIGH CENTER AS IT IS IN OR SO VERY CLOSE TO THE STATE MUCH OF THIS PERIOD. THE EXACT TIMING AND PROGRESSION OF THE BACK DOOR FRONTS WILL ALSO BE A FACTOR. GENERAL TREND LAST FEW WEEKS IF NOT MONTHS IS FOR THE NAM TO BE TOO AGRESSIVE WITH THESE SYSTEMS AND THE GFS PERHAPS NOT ENOUGH SO. STILL LOOKS AS THOUGH THE WEEKEND SHOULD FEATURE SOME INCREASE IN PRECIP COVERAGE...BUT EUROPEAN IS NOT AS GUNG HO AS THE LAST FEW DAYS RUNS AND THE GFS SEEMS TO BE COUNTING ON THE SECOND BACK DOOR FRONT FOR THE ADDITIONAL MOISTURE TO SUPPORT ITS FAIRLY IMPRESSIVE COVERAGE AND AMTS FOR N AND E CENTRAL NM. IT IS WHAT IT IS. 43 && .AVIATION... A DRY AIRMASS WILL CONTINUE TO BLANKET MUCH OF NEW MEXICO...LIMITING THE COVERAGE OF SHOWERS AND THUNDERSTORMS. THE ONLY AREAS WHERE SUFFICIENT WILL LINGER FOR CONVECTIVE DEVELOPMENT WILL BE IN THE SOUTHWESTERN MOUNTAINS AND IN THE SOUTH CENTRAL MOUNTAINS STRETCHING INTO THE SOUTHEASTERN AND EAST CENTRAL PLAINS. THESE AREAS WILL STILL SEE ONLY SPARSE AND ISOLATED STORMS. BRIEF MVFR CONDITIONS IN DOWNPOURS...GUSTY WINDS...AND SMALL HAIL WILL BE POSSIBLE IMMEDIATELY BENEATH ANY STORMS. AFTER SUNSET THIS EVENING ANY THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH. OUTSIDE OF STORMS...VFR CONDITIONS AND ONLY LIGHT TO MODERATE BREEZES ARE EXPECTED. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. && .FIRE WEATHER... A VERY BELOW AVERAGE OUTBREAK OF STORMS IS EXPECTED ACROSS MOST OF NEW MEXICO AGAIN TODAY WITH THE UPPER LEVEL DOME OF HIGH PRESSURE STAYING OVER SOUTH CENTRAL PORTIONS OF THE STATE. SOME HIGHER DEWPOINTS ARE BEING ADVECTED INTO THE EASTERN PLAINS AS A BACK DOOR FRONT CONTINUES TO INFILTRATE THE AREA. IN ADDITION TO THE HIGHER RH RECOVERY THIS MORNING...THIS WILL INTRODUCE SOME MARGINAL INSTABILITY FOR JUST A FEW THUNDERSTORMS THIS AFTERNOON...ROUGHLY ALONG A RUIDOSO TO ROSWELL TO CLOVIS LINE WHILE SPARSE STORMS CANNOT BE RULED OUT IN THE WESTERN MOUNTAINS...GENERALLY SOUTHWEST OF A GALLUP TO MAGDALENA LINE. THE ANOMALOUSLY DRY AIR OVER THE NORTH CENTRAL AND CENTRAL ZONES OF THE STATE WILL LEAD TO ANOTHER ROUND OF SINGLE DIGIT RELATIVE HUMIDITY BY LATE AFTERNOON WITH TEMPERATURES SOARING ABOVE AVERAGE AGAIN. ON WEDNESDAY THE UPPER HIGH WILL MOVE VERY LITTLE TO THE EAST AND THE BACK DOOR FRONT WILL MAKE A REAPPEARANCE INTO THE NORTHEASTERN CORNER OF THE STATE BY THE AFTERNOON. THE EXTENT OF THE DRY AIR IS EXPECTED TO ERODE AWAY SOME IN THE NORTH CENTRAL AND CENTRAL ZONES OF NEW MEXICO...BUT STILL STORM COVERAGE WILL BE FAIRLY SPARSE. BEST COVERAGE WOULD FAVOR THE SOUTHWESTERN THIRD OF THE STATE...AND MINIMUM RH WOULD BE EXPECTED TO STAY AT 15 PERCENT OR HIGHER. THE BACK DOOR FRONT WILL IGNITE A FEW STORMS ALONG THE BOUNDARY AS IT PROGRESSES INTO THE NORTHEAST. IN FACT MODELS ARE NOW MORE BULLISH...CARRYING THE BOUNDARY TOWARD THE CENTRAL VALLEYS INTO WEDNESDAY NIGHT AND THURSDAY MORNING WHICH WOULD RECHARGE MOISTURE SOME MORE. STORMS ARE EXPECTED TO INCREASE IN COVERAGE THURSDAY AFTERNOON AND EVENING. THIS WILL KEEP HUMIDITY A BIT HIGHER THROUGH THE AFTERNOON HOURS AND HIGH TEMPERATURES WILL STILL BE SLIGHTLY ABOVE NORMAL...BUT NOT AS MUCH AS THE PAST COUPLE OF DAYS. THE EXACT PLACEMENT OF THE CENTER OF THE HIGH WILL WORK BACK CLOSER TOWARD NEW MEXICO ON FRIDAY...STEERING BETTER MOISTURE AND STORM COVERAGE INTO THE WESTERN PART OF THE STATE. ANOTHER BACK DOOR FRONT IS STILL SLATED TO INVADE THE NORTHEAST BY LATE FRIDAY...AND AGAIN THIS WILL FORCE MORE SHOWER AND THUNDERSTORM DEVELOPMENT IN THIS REGION...BUT WILL ONLY MODIFY TEMPERATURES SLIGHTLY. THE PATTERN SEEMS TO WANT TO TREND TOWARD CLIMATOLOGY IN THE EXTENDED OUTLOOK...WITH THE UPPER HIGH STAYING CLOSEBY AND SHOWERS/STORMS REMAINING MOST NUMEROUS FROM THE SOUTHWEST MOUNTAINS TO THE SANGRES AND NORTHEAST HIGHLANDS OF NEW MEXICO. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 96 58 95 60 / 0 5 0 5 DULCE........................... 89 47 86 50 / 5 5 10 10 CUBA............................ 89 53 88 55 / 0 5 10 10 GALLUP.......................... 91 54 87 57 / 10 10 20 10 EL MORRO........................ 86 50 83 52 / 10 10 30 20 GRANTS.......................... 92 54 89 56 / 5 10 10 10 QUEMADO......................... 87 55 84 56 / 10 20 30 20 GLENWOOD........................ 95 62 91 63 / 10 5 20 10 CHAMA........................... 82 44 81 49 / 5 5 10 10 LOS ALAMOS...................... 86 59 85 61 / 0 5 10 5 PECOS........................... 85 55 85 57 / 5 5 10 10 CERRO/QUESTA.................... 83 46 83 49 / 5 5 10 10 RED RIVER....................... 75 42 75 45 / 5 5 20 20 ANGEL FIRE...................... 77 44 77 45 / 10 5 20 10 TAOS............................ 88 50 87 52 / 5 5 5 10 MORA............................ 83 50 84 51 / 10 10 10 10 ESPANOLA........................ 93 57 92 57 / 5 5 5 5 SANTA FE........................ 90 56 89 59 / 5 5 5 5 SANTA FE AIRPORT................ 94 58 93 62 / 0 5 5 5 ALBUQUERQUE FOOTHILLS........... 95 67 94 67 / 0 5 0 5 ALBUQUERQUE HEIGHTS............. 97 70 95 70 / 0 5 0 5 ALBUQUERQUE VALLEY.............. 100 65 98 65 / 0 5 0 5 ALBUQUERQUE WEST MESA........... 99 66 97 66 / 0 5 0 5 LOS LUNAS....................... 99 63 96 62 / 0 5 0 5 RIO RANCHO...................... 99 65 96 65 / 0 5 0 5 SOCORRO......................... 99 64 97 64 / 0 5 5 10 SANDIA PARK/CEDAR CREST......... 95 60 94 61 / 0 5 10 10 TIJERAS......................... 95 60 93 60 / 0 5 5 10 MORIARTY/ESTANCIA............... 92 56 91 56 / 5 5 5 10 CLINES CORNERS.................. 89 59 89 61 / 5 5 5 10 GRAN QUIVIRA.................... 94 62 92 62 / 5 5 10 10 CARRIZOZO....................... 97 66 95 65 / 10 10 20 10 RUIDOSO......................... 89 60 86 58 / 20 20 30 20 CAPULIN......................... 88 54 87 55 / 10 10 10 20 RATON........................... 93 54 93 54 / 10 10 10 20 SPRINGER........................ 94 57 93 57 / 10 10 10 10 LAS VEGAS....................... 91 56 91 55 / 10 10 10 10 CLAYTON......................... 94 64 94 61 / 10 10 10 20 ROY............................. 94 63 93 61 / 5 10 10 10 CONCHAS......................... 99 69 99 68 / 5 5 10 10 SANTA ROSA...................... 99 67 100 67 / 5 5 0 10 TUCUMCARI....................... 102 68 101 68 / 5 10 10 20 CLOVIS.......................... 99 67 98 66 / 10 10 10 20 PORTALES........................ 100 68 99 66 / 10 10 10 20 FORT SUMNER..................... 102 70 101 69 / 5 5 10 10 ROSWELL......................... 104 72 103 71 / 10 10 10 10 PICACHO......................... 99 65 98 64 / 10 10 20 10 ELK............................. 92 61 91 60 / 10 10 30 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43/52
Hazardous weather outlook, Aug 9, 6:00 AM MDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE AUG 9 2011 NMZ501>540-101200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. BUT A THUNDERSTORM OR TWO MAY STILL BECOME STRONG ENOUGH THIS AFTERNOON AND EVENING TO PRODUCE BRIEF HEAVY RAINS...GUSTY WINDS AND SMALL HAIL MAINLY ACROSS THE HIGHER TERRAIN OF THE NORTHERN GILA REGION AS WELL AS IN AND JUST EAST OF LINCOLN COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER AGAIN IS LOW. BUT THUNDERSTORMS MAY BEGIN TO INCREASE IN NUMBER AND POSSIBLY INTENSITY AS EARLY AS WEDNESDAY AFTERNOON...ESPECIALLY ACROSS THE WEST THIRD OF THE STATE...BUT WILL MORE LIKELY SHOW A BIGGER INCREASE IN COVERAGE BY THE WEEKEND. A FEW MAY AGAIN BECOME STRONG ENOUGH TO PRODUCE LOCALLY HEAVY RAINS...GUSTY WINDS AND SMALL HAIL. THERE IS SOME INCREASE IN THE RISK FOR HEAVY ENOUGH RAINFALL BY THE END OF THE WEEK OR THE WEEKEND TO INCREASE THE RISK OF LOCALIZED FLASH FLOODING...ESPECIALLY ON AND BELOW THE RECENT BURN SCARS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS GENERALLY NOT ANTICIPATED...HOWEVER RAINFALL REPORTS ARE ENCOURAGED. 43
In the hours before
Special weather statement, Aug 9, 2:49 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
249 PM MDT TUE AUG 9 2011
NMZ535-536-092115-
CURRY COUNTY-ROOSEVELT COUNTY-
249 PM MDT TUE AUG 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR CURRY AND CENTRAL ROOSEVELT
COUNTIES THROUGH 315 PM MDT...
AT 247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG OUTFLOW BOUNDARY ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
BELLVIEW TO 5 MILES WEST OF RANCHVALE TO 12 MILES NORTH OF ELIDA...
AND MOVING NORTHWEST AT 10 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS ACTIVITY.
AREAS AFFECTED BY THESE STORMS INCLUDE...SAINT VRAIN...BELLVIEW...
BROADVIEW...MELROSE AND FLOYD.
THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.
&&
LAT...LON 3483 10304 3455 10305 3442 10325 3399 10341
3412 10381 3457 10360 3490 10321
TIME...MOT...LOC 2048Z 119DEG 8KT 3474 10309 3448 10341
3411 10359
DPORTERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:05 PM MDT | Special Weather Statement | ABQ | Chaves | 40 min |
Nearby
Special Weather Statements in New Mexico, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.